MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER

B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER
Model Number 31335
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch history review: the manufacturing file was reviewed.It is compliant with our specifications and no abnormality was detected.No other similar complaint was reported on this batch of vena cava filters.Investigation: despite requests, either precise information about the incident nor x-ray pictures are available for analysis.Consequently no thorough investigation can be performed.No conclusion can be drawn.This type of incident is known complication of the vena cava filter.Compared to the literature, the complaint rate for this type of incident with venatech lp is low and satisfactory.The benefits overweight the risks.No corrective action is currently envisaged.B braun medical sas has provided all the information currently available.In spite of all reasonable efforts being made to obtain further information, at this time we have not met with success.
 
Event or Problem Description
Initial attempt at placing a venatech lp filter was complicated by the filter not opening up and deploying properly.This resulted in filter migration into the right ventricle and ultimately into the right lower lobe pulmonary artery.The filter never properly deployed.Ultimately, a decision was made to leave the filter as an intentional foreign body, as the risk of attempting to retrieve it outweighed the benefit.

Brand Name
VENATECH LP
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
B.BRAUN MEDICAL SAS
26 rue armengaud
saint cloud, 92210
FR  92210
MDR Report Key9604855
Report Number9612452-2020-00003
Device Sequence Number18969526
Product Code DTK
UDI-Device Identifier04038653918164
UDI-Public4038653918164
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K010485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date01/30/2024
Device Model Number31335
Device Catalogue Number5010024
Device Lot Number36943446
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2019
Initial Report FDA Received Date01/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR